MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS POLYGLACTIN 910 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS POLYGLACTIN 910 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP317H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pocket Erosion (2013); Local Reaction (2035)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: if the suture was removed: -was the suture removed in a reoperation procedure? was reoperation necessary to remove the suture and re-close the wound? was the suture trimmed in physician¿s office? -was the suture removed in a routine post-op procedure? no - was the suture removed in a reoperation procedure? no - was a prescription for steroids or antibiotics issued for the patient's recovery? if so, please provide the medication name, route, and dosage.Laser therapie - what is the patient¿s current health status and condition.Good.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.No information were any concomitant procedures performed? no what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open on what tissue was the suture used? no information what was the tissue condition (normal, thin, calcified, fragile, diseased)? normal for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? did the wound dehis? when was the laser therapie performed? please provide dates.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.No were any pre-op cleansing procedures changed recently? if yes, please describe.Did the patient undergo a patch test? no did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? no what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? healed.
 
Event or Problem Description
It was reported that a patient underwent a plating and screw fixation surgery on (b)(6) 2025 and suture was used.The patient had a bicycle accident on (b)(6) 2025 and experienced fractures of the lateral, tibial, and sinus joints.On (b)(6) 2025, the sutures were removed.On (b)(6) 2025, the staples were removed.On (b)(6) 2025, nodular fragments of suture material were visible along the incision over a length of 1 cm ¿ treated with honey once.On (b)(6) 2025, the patient was healed.It was reported that the patient required laser therapie.The current status of the patient was reported as good.Additional information was requested.

Brand Name
VICRYL PLUS POLYGLACTIN 910 SUTURE
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24712883
Report Number2210968-2026-03211
Device Sequence Number12178608
Product Code GAM
UDI-Device Identifier10705031052253
UDI-Public(01)10705031052253(17)280131(10)XBBDKSD0
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP317H
Device Lot NumberXBBDKSD0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown